Using Drugs To Enhance Torah Learning

My younger brother has ADHD, and takes medication for it. Out of curiosity, I took one of his pills, and Wow! I learned with greater cheshek and clarity than ever before. I think those pills could really make me shteig. Is there anything wrong with that?

 * * *

There is something very wrong with it.

Medications may be necessary when something is wrong with one’s system, and the medication may correct the problem. However, when a person is healthy, introducing a chemical into the body can cause serious problems.

The aphorism, “If it’s not broke, don’t fix it” is right. Hashem gave us healthy bodies, and we should not try to improve upon it.

Many medications have side-effects, sometimes very subtle. The rationale for taking a medication is if a person has a disorder, and the good that the medication does outweighs the possible harm. But when there is no disorder, taking a medication because one likes its effect is dangerous. Never take a medication that was not prescribed for you.